MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CM-966
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during cesarean section procedure, the device needle was broken and needle tip was fell into patient's cavity.There was no stated information how the needle tip was retrieved.No patient injury has been noted.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the sample noted 1 suture and 1 needle.A tactile and microscopic examination of the sutures revealed no signs of material or assembly process damage.The needle was received broken at the tip.Upon microscopic inspection of the needle, instrument marks were observed at the break site of the needle body.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.The observed instrumentation damages suggested that the needles were grasped improperly at the needle tip during application.Firmly grasping the needle at the tip weakens the needle causing it to bend and/or break.The recommended grasping area of the needle is at the needle body, where the wire is of a full diameter.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
BIOSYN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7161745
Report Number9612501-2018-00014
Device Sequence Number18856058
Product Code GAM
UDI-Device Identifier10884521032279
UDI-Public10884521032279
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K000037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberCM-966
Device Catalogue NumberCM-966
Device Lot NumberD7A1706X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1